MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Catalog Number 0846
Health Effect - Clinical Code Burn(s) (1757)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.The lot/batch was not provided; therefore, the manufacturing records could not be reviewed.Additional information obtained: describe the pad and patient position in the surgery procedure? supine, for cabg procedure in relation to the patient, what was the anatomical position of the rigid corner of the mega soft pad? covering the shoulders beneath the patient.What was the alignment of the pad and cord relative to the surgical site? (e.G.Was the corded side of the pad facing away from the surgical site?) since it was dual cord megasoft both the cords were connected to separate electrocautery generator on either side of the patient towards the head end.Was there anything between the pad and the patient? yes one normal draping linen between patient and the pad.Was there any patient positioning tools or aides used? if so, was the pad place above or below? yes a bandaged cushioning pad placed beneath the shoulders to lift the chest which is in between linen and patient body.How was the burn identified? the burn was identified second day of the operation as noticed by the attending nurse how was the burn treated? applied bactigras's ointment is the customer alleging that this burn is potentially associated with the use of the mega soft pad? if so, why? yes.As this incidence happened within few days after megasoft was installed in or what is the current patient status? patient is to come back for follow ups after being discharged from the hospital.
 
Event or Problem Description
It was reported that a few days after a cabg procedure, there was a patient burn injury where the megasoft pad was used.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/18/2018.Additional information: an image was provided by the customer is that of a patient where it appears that there is damage epidermis below his shoulder.The damage to the tissue does not appear to be damaged caused by an electro surgical activation.Because the instrument was not return our evaluation is limited.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8002360
Report Number1721194-2018-00051
Device Sequence Number203046
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number0846
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 10/10/2018
Supplement Date Received by Manufacturer10/10/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;